Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 210, NWS Blacksburg, VA

June 22, 2008Charlotte County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 22, 2008, 5:43 PM EDT for Charlotte County, Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 5:43 PM EDT (21:43 UTC)
Expired
Jun 22, 2008, 6:30 PM EDT
In force
47 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Charlotte County, VA

The radar

The Norfolk radar (KAKQ), 143 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:15 PM EDTHAIL 0.75Keysville, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:15 PM EDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 222144
SVRRNK
VAC037-222230-
/O.NEW.KRNK.SV.W.0210.080622T2143Z-080622T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS EXTENDED THE

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 630 PM EDT.

* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CULLEN...OR NEAR CHARLOTTE COURT HO...AND MOVING NORTHEAST AT 21
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CULLEN...
  MADISONVILLE...
  KEYSVILLE...
  ABILENE...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

LAT...LON 3689 7849 3688 7850 3695 7859 3700 7859
      3702 7878 3706 7885 3721 7872 3723 7868
      3720 7868 3720 7864 3716 7862 3715 7859
      3715 7854 3708 7844
TIME...MOT...LOC 2143Z 231DEG 18KT 3709 7865

$$

JH
2 follow-up statements
000 
WWUS51 KRNK 222210
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT SUN JUN 22 2008

VAC037-222230-
/O.CON.KRNK.SV.W.0210.000000T0000Z-080622T2230Z/
CHARLOTTE VA-
609 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN CHARLOTTE COUNTY...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR CHARLOTTE COURTHOUSE...MOVING NORTHEAST AT 21 MPH. VERY 
HEAVY RAINFALL MAY ALSO CAUSE FLOODING OF DITCHES AND LOW LYING 
AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

LAT...LON 3689 7849 3688 7850 3695 7859 3700 7859
      3702 7878 3706 7885 3721 7872 3723 7868
      3720 7868 3720 7864 3716 7862 3715 7859
      3715 7854 3708 7844
TIME...MOT...LOC 2209Z 231DEG 18KT 3707 7854

$$
000 
WWUS51 KRNK 222224
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT SUN JUN 22 2008

VAC037-222233-
/O.EXP.KRNK.SV.W.0210.000000T0000Z-080622T2230Z/
CHARLOTTE VA-
623 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHARLOTTE COUNTY
EXPIRES AT 630 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

LAT...LON 3689 7849 3688 7850 3695 7859 3700 7859
      3702 7878 3706 7885 3721 7872 3723 7868
      3720 7868 3720 7864 3716 7862 3715 7859
      3715 7854 3708 7844
TIME...MOT...LOC 2223Z 231DEG 18KT 3711 7847

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:35 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 22, 3:35 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 PM EDT SUN JUN 22 2008

.SYNOPSIS...
A COLD FRONT JUST ENTERING THE OHIO VALLEY...WILL STOP JUST SHORT OF THE
MIDDLE ATLANTIC COAST MONDAY AFTERNOON. A SMALL AREA OF HIGH
PRESSURE WILL FINALLY SHOVE THE REMNANTS OF THIS BOUNDARY OFF THE
COAST TUESDAY...AND HOLD A WARM FRONT WEST OF THE APPALACHIANS
MOUNTAINS LATE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
AN APPROACHING WEAK FRONTAL BOUNDARY AND ADDITIONAL S/WV ENERGY
LATER THIS AFTERNOON WILL HELP KEEP LAPSE RATES RELATIVELY
STEEP...AS WELL AS HELP INCREASE SHEAR A BIT AND BRING IN SOME
DRIER AIR ALOFT LATE IN THE DAY. SOME ADDITIONAL COOLING ALOFT IN
THE WEST WILL LEAD TO SFC CAPES OF 2000 J/KG OR HIGHER. AS A
RESULT...APPEARS THE CHANCES ARE BETTER FOR SOME MORE ORGANIZED
CONVECTION AND PROBABLY A FEW MORE SEVERE STORMS COMPARED TO
SATURDAY...WITH WIND PERHAPS HIGHEST THREAT. SUSPECT EARLIEST
CONVECTION ONCE AGAIN OVER HIGHEST TERRAIN BUT SPREADING EAST AND
ALSO MORE ORGANIZED MOVING IN FROM WEST LATE IN THE DAY OR
EVENING. JUST WENT WITH MODERATE TO HIGH CHC POPS EVERYWHERE...WITH
HIGHEST IN THE WEST LATE.

WHILE THERE MAY BE MORE AREAS THAT BY EARLY EVENING HAVE
EXPERIENCE CONVECTION COMPARED TO SATURDAY...THE TIMING OF THE SFC
BOUNDARY AND STRONGER UPPER LEVEL WAVE IS LIKELY TO ONCE AGAIN
KEEP SOME CONVECTION GOING WELL INTO THE OVERNIGHT HOURS. SO HAVE
KEPT A SMALL CHC POP UP FOR THE WEST ALL NIGHT...SLIGHT CHC IN THE
EAST.

AM STICKING VERY CLOSE TO MAV GUIDANCE FOR HIGHS TODAY AND LOWS
OVERNIGHT WITH SMALL UPWARD ADJUSTMENTS PER RECENT COOL BIASES FOR
HIGHS. HIGHS VERY SIMILAR TO SATURDAY WITH MID TO UPPER 80S EAST
AND 70S TO NEAR 80 WEST.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
STILL AWAITING A WEAK BOUNDARY TO CROSS THE CWA ON MONDAY...WITH
ENOUGH MOISTURE REMAINING...ALONG WITH COOLER AIR ALOFT...STORMS
CAN STILL FIRE...PERHAPS LASTING WELL INTO MONDAY NIGHT NEAR
DANVILLE. SOME OF THESE STORMS COULD BE STRONG. LOW PRESSURE
STRENGTHENING OFF THE COAST...AND RESULTING DOWNSLOPING WIND ON
TUESDAY MAY KEEP IT WARMER THAN GUIDANCE WITH QUICK DEWPOINTS
FALLS/MIXING IN THE AFTERNOON ALONG THE BLUE RIDGE AND EAST. NICE
AREA OF HIGH PRESSURE RIGHT OVER KLWB/KBLF MAYBE WORTHY OF A FEW
DEGREES BELOW GUIDANCE FOR MINS THAT NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
UPPER PATTERN LOOKS STRIKINGLY SIMILAR TO WHAT IS OCCURRING RIGHT
NOW. HEAT CONTINUES OUT WEST WITH UPPER HIGH CENTERED JUST SOUTH
OF THE FOUR CORNERS. BY NEXT WEEKEND...ANOTHER SHORTWAVE
STRENGTHENS INTO A CLOSED H5 LOW ALONG THE UPPER GREAT LAKES...IN
RESPONSE TO AN AMPLIFYING UPPER RIDGE OUT WEST AS ANOTHER GYRE
CRANKS JUST SOUTH OF ALASKA. THUS...BEST CHC OF SHOWERS AND
THUNDERSTORMS AGAIN LOOKS TO ARRIVE DURING THE WEEKEND.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SCTD STRONG AND SEVERE THUNDERSTORMS WERE DEVELOPING OVER THE
REGION THIS AFTERNOON. SEVERE THUNDERSTORM WATCH 594 IS IN EFFECT
UNTIL 8PM. WILL CONTINUE TO KEEP VCTS UNTIL CONFIDENCE IS HIGHER
THAT STORMS WILL HIT A PARTICULAR AIRSPACE. STORMS HAVE BEEN
PRODUCING PENNY TO QUARTER SIZE HAIL AND STRONG GUSTY WINDS.

MORE MVFR FOG TO DEVELOP MOST LOCATIONS AND LIKELY IFR AT LWB AND
DAN...ESPECIALLY IF THEY PICK OF RAINFALL TODAY.

STILL A CONTINUED CHANCE OF SCATTERED CONVECTION MONDAY AFTERNOON.
NOTICEABLE CLEARING WILL OCCUR TUE AND WED AS HIGH PRESSURE BUILDS
IN ACROSS OUR SOUTH.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM
NEAR TERM...JS/SK
SHORT TERM...KM/SK
LONG TERM...KM
AVIATION...JS/SK
Hazardous weather outlook, Jun 22, 3:44 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT SUN JUN 22 2008

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-231945-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
344 PM EDT SUN JUN 22 2008

...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN IN THE
AFTERNOON...WITH A WEAK COLD FRONT NEARBY. SOME OF THESE STORMS
COULD BE STRONG WITH WIND GUSTS AND HAIL THE PRIMARY
THREATS...ESPECIALLY ALONG SOUTHSIDE VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 22, 4:45 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT SUN JUN 22 2008

VAZ012-013-016-222145-
WYTHE VA-PULASKI VA-CARROLL VA-
445 PM EDT SUN JUN 22 2008

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WYTHEVILLE...OR ABOUT 3
MILES SOUTHWEST OF COLEMAN STORE...MOVING EAST AT 17 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...COLEMAN STORE...IVANHOE AT 450 PM EDT...
GRAHAMS FORGE AT 515 PM EDT...PATTERSON AT 525 PM EDT...SYLVATUS AT
530 PM EDT...ALLISONIA AT 540 PM EDT...

WIND GUSTS TO 45 MPH MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES AND POSSIBLE WARNINGS.

JH
Local storm report, Jun 22, 4:46 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             GLADYS                  37.17N 79.08W
06/22/2008  M1.00 INCH       CAMPBELL           VA   PUBLIC

&&

DOC
Special weather statement, Jun 22, 4:47 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
447 PM EDT SUN JUN 22 2008

WVZ045-222145-
GREENBRIER WV-
447 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS MOVING THROUGH NORTHERN GREENBRIER COUNTY...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF RICHWOOD...MOVING EAST AT 28 MPH.

EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

PH
Local storm report, Jun 22, 5:03 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     4 N BROOKNEAL           37.11N 78.97W
06/22/2008                   CAMPBELL           VA   PUBLIC

            1 LARGE TREE BLOWN DOWN RT 648 AND 3 CREEKS ROAD

&&

DOC
Local storm report, Jun 22, 5:24 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     5 NW BROOKNEAL          37.10N 79.03W
06/22/2008                   CAMPBELL           VA   PUBLIC

            1 LARGE TREE BLOWN DOWN RT 648 AND 3 CREEKS ROAD

&&

DOC
Local storm report, Jun 22, 5:36 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             2 SE MONROETON          36.26N 79.71W
06/22/2008  E0.88 INCH       ROCKINGHAM         NC   PUBLIC

&&

MATTAROCHIA

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:18 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista46 min
Jun 22, 1:57 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista63 min
Jun 22, 12:15 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Smyth, Wythe, City of Galax75 min
Jun 22, 12:20 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke55 min
Jun 22, 1:03 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe57 min
Jun 22, 1:09 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke66 min
Jun 22, 1:14 PM EDTSevere Thunderstorm WarningRNKMontgomery, City of Radford61 min
Jun 22, 1:27 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax52 min
Jun 22, 1:44 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke61 min
Jun 22, 1:49 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke, City of Roanoke, City of Salem56 min
Jun 22, 2:00 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, City of Covington60 min
Jun 22, 2:26 PM EDTSevere Thunderstorm WarningRNKBland, Giles64 min
Jun 22, 2:29 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick35 min
Jun 22, 2:47 PM EDTSevere Thunderstorm WarningRNKBland, Smyth, Tazewell, Wythe58 min
Jun 22, 2:55 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania65 min
Jun 22, 2:56 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville42 min
Jun 22, 2:58 PM EDTSevere Thunderstorm WarningRNKSmyth, Tazewell32 min
Jun 22, 3:14 PM EDTSevere Thunderstorm WarningRNKGiles35 min
Jun 22, 3:23 PM EDTSevere Thunderstorm WarningRNKBath29 min
Jun 22, 3:33 PM EDTSevere Thunderstorm WarningRNKAlleghany57 min
Jun 22, 3:56 PM EDTSevere Thunderstorm WarningRNKAppomattox, Bedford, Campbell, Halifax, Pittsylvania, City of Lynchburg64 min
Jun 22, 4:29 PM EDTSevere Thunderstorm WarningRNKHalifax61 min
Jun 22, 4:41 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte64 min
Jun 22, 5:23 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania67 min
Jun 22, 7:06 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell54 min
Jun 22, 7:15 PM EDTSevere Thunderstorm WarningRNKGrayson50 min
Jun 22, 7:34 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell56 min
Jun 22, 7:36 PM EDTSevere Thunderstorm WarningRNKBland, Craig, Giles, Montgomery, Pulaski, City of Radford54 min
Jun 22, 7:55 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, City of Lynchburg33 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.